Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 66, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 14, 2001, 10:42 PM CDT for Coahoma County, Mississippi. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 14, 2001, 10:42 PM CDT (03:42 UTC)
- Expired
- Apr 14, 2001, 11:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Coahoma County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 11:00 PM CDT | Thunderstorm Wind | Clarksdale, MS | A roof was blown off a house. Several trees and power lines were knocked down. Several homes and cars were damaged by the fallen trees. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 150343
SVRMEM
MSC027-150415-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1042 PM CDT SAT APR 14 2001
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COAHOMA COUNTY IN NORTHWEST MISSISSIPPI
* UNTIL 1115 PM CDT.
* AT 1040 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 20
MILES WEST OF CLARKSDALE...MOVING EAST AT 50 MPH.
* CITIES IN THE PATH OF THIS STORM THROUGH 1115 PM CDT INCLUDE...
FRIARS POINT...SHERARD...
KINGS...CLARKSDALE...
LYON...COAHOMA...
JONESTOWN...
.IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND AND LARGE HAIL ARE LIKELY WITH THIS STORM.
.DAMAGING WINDS IN EXCESS OF 70 MPH AND DIME SIZE HAIL ARE LIKELY
WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE dLATEST
UPDATES AND INFORMATION.
LAT...LON 3451 9055 3413 9094 3412 9067 3399 9065
3399 9045 3444 9040What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 9:35 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Apr 14, 9:35 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 935 PM CDT SAT APR 14 2001 RADAR SHOWS LITTLE ACTIVITY OVER THE CWA...BUT SHOWERS AND THUNDERSTORMS CONTINUE OVER CENTRAL AR. EXPECT MOZRE RAIN LATER TONIGHT...BUT WILL STILL HAVE TO LOWER POPS AND DOWNPLAY THE WORDING FOR PRECIPITATION TO ACCOUNT FOR THE MAJOR BREAK. TEMPERATURES AND WINDS ARE ON TRACK. .MEG...NONE. 012
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 5:39 AM CDT | Severe Thunderstorm Warning | MEG | Marshall | 36 min |
| Apr 15, 5:57 AM CDT | Severe Thunderstorm Warning | MEG | Benton | 33 min |
| Apr 15, 6:13 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Tippah | 32 min |
| Apr 15, 6:40 AM CDT | Severe Thunderstorm Warning | MEG | Tishomingo | 35 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.